Alert archive / California / High Surf Warnings in 2012
High Surf Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf warning at Jan 22, 2012, 3:36 AM PST for Los Angeles County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 3:36 AM PST (11:36 UTC)
- Expired
- Jan 22, 2012, 4:31 AM PST
- In force
- 55 min
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334 WHUS46 KLOX 221136 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 336 AM PST SUN JAN 22 2012 ...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING... .LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA BEACHES THROUGH MONDAY EVENING. NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME SUBSIDE SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS. ON THE VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF LOS ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT. SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING. CAZ041-087-221945- /O.NEW.KLOX.SU.W.0001.120122T1136Z-120124T0600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 336 AM PST SUN JAN 22 2012 ...HIGH SURF WARNING IN EFFECT UNTIL 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. * TIMING...SURF WILL BUILD TODAY...THEN PERSIST THROUGH MONDAY EVENING. * SURF...BREAKERS OF 6 TO 8 FEET ARE EXPECTED ON EXPOSED WEST FACING BEACHES...WITH LOCAL SETS TO 10 FEET. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ CAZ034-035-221945- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 336 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY LATE MONDAY. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ CAZ040-221945- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ VENTURA COUNTY COAST- 336 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 FEET. THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE DIMINISHING SOME. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ DB FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
2 follow-up statements
548 WHUS46 KLOX 221228 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 428 AM PST SUN JAN 22 2012 ...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING... .LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA BEACHES THROUGH MONDAY EVENING. NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME SUBSIDE SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS. ON THE VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF LOS ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT. SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING. CAZ041-087-222030- /O.CAN.KLOX.SU.W.0001.000000T0000Z-120124T0600Z/ /O.EXA.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 428 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. THE HIGH SURF WARNING WAS ISSUED IN ERROR AS HAS BEEN REPLACED BY A HIGH SURF ADVISORY. * TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY LATE MONDAY. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ034-035-222030- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 428 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY LATE MONDAY. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ CAZ040-222030- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ VENTURA COUNTY COAST- 428 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 FEET. THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE DIMINISHING SOME. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
963 WHUS46 KLOX 221231 CCA CFWLOX COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 431 AM PST SUN JAN 22 2012 ...HIGH SURF WILL AFFECT THE CENTRAL COAST AND THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES THROUGH MONDAY EVENING... .LARGE WEST TO NORTHWEST SWELL FROM A STORM SYSTEM IN THE PACIFIC HAS MOVED INTO THE SOUTHWEST CALIFORNIA COASTAL WATERS. IT WILL BRING HIGH SURF AND AN INCREASED RISK OF RIP CURRENTS TO AREA BEACHES THROUGH MONDAY EVENING. NORTH OF POINT CONCEPTION...BREAKERS OF 10 TO 15 FEET ARE EXPECTED TODAY...WITH LOCAL SETS TO 17 FEET. SURF MAY COME SUBSIDE SLIGHTLY MONDAY...BUT SHOULD REMAIN AT HIGH SURF LEVELS. ON THE VENTURA COUNTY COAST AND ON EXPOSED WEST FACING BEACHES OF LOS ANGELES COUNTIES...BREAKERS WILL BUILD TO 6 TO 8 FEET...WITH LOCAL SETS TO 10 FEET. BUILDING SURF IS ALSO EXPECTED FOR THE SOUTH COAST OF SANTA BARBARA...ESPECIALLY SOUTH OF RINCON POINT. SURF IS EXPECTED TO DROP BELOW HIGH SURF LEVELS MONDAY EVENING. CAZ041-087-222100- /O.CAN.KLOX.SU.W.0001.000000T0000Z-120124T0600Z/ /O.COR.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 431 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. THE HIGH SURF WARNING WAS ISSUED IN ERROR AND HAS BEEN REPLACED BY A HIGH SURF ADVISORY. * TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY LATE MONDAY. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ CAZ034-035-222100- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 431 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL IMPACT THE COAST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 10 TO 15 FEET TODAY...WITH LOCAL SETS TO 17 FEET. SURF IS EXPECTED TO BEGIN TO SUBSIDE SLOWLY LATE MONDAY. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ CAZ040-222100- /O.CON.KLOX.SU.Y.0003.000000T0000Z-120124T0600Z/ VENTURA COUNTY COAST- 431 AM PST SUN JAN 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * TIMING...HIGH SURF WILL PERSIST THROUGH MONDAY EVENING. * SURF...BREAKERS WILL BUILD TO 6 TO 8 FEET WITH SETS TO 10 FEET. THE SURF WILL PERSIST THROUGH MONDAY EVENING BEFORE DIMINISHING SOME. * IMPACTS...LARGE BREAKERS IMPACTING THE COAST WILL CREATE AN INCREASED RISK OF DANGEROUS RIP CURRENTS AND SNEAKER WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. AVOID STANDING ON ROCKS OR JETTIES NEAR THE WATERS EDGE AND REMEMBER TO NEVER TURN YOUR BACK ON THE OCEAN. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf warning went out at Jan 21, 8:30 PM PST, 7 hours 6 minutes earlier.
Area forecast discussion, Jan 21, 8:30 PM PST, 7 hours 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PST SAT JAN 21 2012 .SYNOPSIS... DRY CONDITIONS CAN BE EXPECTED TONIGHT AND SUNDAY. ON SUNDAY NIGHT AND MONDAY...ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA. THIS STORM WILL BRING ADDITIONAL SIGNIFICANT RAINFALL...MOUNTAIN SNOW...AND POSSIBILITY OF THUNDERSTORMS. FROM TUESDAY THROUGH THE END OF THE WEEK...HIGH PRESSURE WILL BUILD...BRINGING DRY AND WARMER CONDITIONS AS WELL AS SOME LOCALLY GUSTY OFFSHORE CANYON WINDS. && .SHORT TERM (TONIGHT-TUE)...SOME GUSTY NW TO N WINDS LINGERED OVER THE REGION THIS EVENING...ESPECIALLY IN THE L.A/VTU MTNS ALONG THE I-5 CORRIDOR WHERE A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT. THE WINDS SHOULD DIMINISH IN ALL AREAS OVERNIGHT. OTHERWISE GENERALLY FAIR SKIES WITH VARYING AMOUNTS OF HI CLOUDS WERE NOTED OVER SWRN CA THIS EVENING...WITH LITTLE CHANGE EXPECTED OVERNIGHT. A BROAD W FLOW ALOFT WILL PERSIST OVER SRN CA THRU SUN. A FAST MOVING UPPER TROF WILL APPROACH CENTRAL CA FROM THE E PAC SUN NIGHT...THEN STRENGTHEN WHILE MOVING INLAND OVER CENTRAL AND SRN CA MON AND MON EVENING. THE UPPER TROF WILL THEN MOVE QUICKLY E INTO THE SRN GREAT BASIN MON NIGHT...WITH AN UPPER RIDGE BUILDING OFF THE CA COAST ON TUE. FAIR WEATHER WITH SOME INCREASING CLOUDINESS CAN BE EXPECTED OVER THE REGION SUN...ALTHO A FEW SHOWERS MAY DEVELOP OVER FAR NWRN SLO COUNTY IN THE AFTERNOON DUE TO AN APPROACHING WARM FRONT. A STORM SYSTEM OVER THE E PAC WILL MOVE TOWARD THE CENTRAL CA COAST SUN NIGHT THEN THE ASSOCIATED COLD FRONT WILL PASS THRU THE FORECAST AREA ON MON. SHOWERS WILL INCREASE OVER SLO/SBA COUNTIES SUN NIGHT THEN SPREAD INTO VTU/L.A. COUNTIES LATER SUN NIGHT INTO MON. RAIN WILL TAPER OFF QUICKLY MON EVENING ALTHO LINGERING SHOWERS CANNOT BE RULED OUT ON THE N MTN SLOPES THRU MON NIGHT. THIS SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT AMOUNTS OF PCPN TO THE AREA AS GUSTY S TO SW WINDS AT LOWER LEVELS WILL HELP TO ENHANCE RAINFALL ON S TO W FACING SLOPES. ALSO...IT LOOKS LIKE THE AREA WILL BE UNDER THE LEFT FRONT EXIT REGION OF A 140 KT JET FOR A WHILE ON MON FOR ADDED LIFT AND POTENTIAL PCPN ENHANCEMENT. THERE WILL ALSO BE A LITTLE INSTABILITY WITH THE SLIGHT CHANCE OF THUNDERSTORMS DURING THE DAY MON. PRELIMINARY RAINFALL ESTIMATES FOR THIS SYSTEM ARE FOR ABOUT ONE HALF TO ONE AND A HALF INCHES TO FALL OVER THE COAST AND VALLEYS... WITH ONE TO THREE INCHES IN THE FOOTHILLS AND MOUNTAINS. THE HIGHEST PRECIPITATION AMOUNTS WILL LIKELY OCCUR ON WEST AND SOUTH FACING SLOPES. SNOW LEVELS ARE FORECAST TO BE AROUND 7000 FEET SUNDAY NIGHT THEN FALL TO ABOUT 5000 TO 5500 FEET BY EARLY MONDAY. THERE IS THE POTENTIAL FOR HEAVY SNOW OF 8 TO 12 INCHES OR MORE FOR THE MOUNTAINS ABOVE 5500 FEET THROUGH MONDAY. A WINTER STORM WATCH (LAXWSWLOX) WILL BE ISSUED FOR THE L.A./VTU COUNTY MTNS FROM LATE SUN NIGHT THRU MON FOR THIS WEATHER SYSTEM AND ITS POTENTIAL FOR HEAVY SNOWFALL AND GUSTY WINDS OVER THE HIGHER ELEVATIONS. A SPECIAL WEATHER STATEMENT HAS ALREADY BEEN ISSUED ON THIS EVENT...PLEASE SEE LAXSPSLOX FOR DETAILS. DRY WEATHER WILL RETURN TO THE FORECAST AREA ON TUE WITH THE ONSET OF SOME OFFSHORE FLOW AND UPPER RIDGING MOVING IN. TEMPS ACROSS THE REGION ARE EXPECTED TO BE SLIGHTLY COOLER THAN NORMAL SUN AND MON THEN WARM TO NEAR NORMAL FOR MANY AREAS ON TUE. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (WED-SAT)...HEIGHTS/THICKNESSES WILL RISE/INCREASE AS THE PATTERN AMPLIFIES OVER THE AREA AND UPSTREAM. TEMPERATURES WILL WARM UNDER MOSTLY CLEAR SKIES AND LIKELY WARM TO 5 TO 10 DEGREES ABOVE NORMAL WEDNESDAY AND CONTINUE TO WARM SEVERAL MORE DEGREES THURSDAY. A SLIGHT COOLING TREND IS THEN EXPECTED FRIDAY THROUGH SATURDAY THOUGH MORE SO SATURDAY AS THE RIDGE GRADUALLY WEAKENS. && .AVIATION...22/0020Z...HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH VFR CONDITIONS EXPECTED AT THE AIRFIELDS THROUGH SUN. STRONG AND GUSTY W TO NW WINDS WILL AFFECT SEVERAL AIRFIELDS THROUGH EARLY THIS EVENING INCLUDING KSBA...KOXR...KLAX...KWJF AND KPMD. LOW LEVEL WIND SHEAR IS ALSO EXPECTED AT TIMES INTO THIS EVENING AT KSBA...KVNY AND KBUR. IN ADDITION...THERE IS A 20 PERCENT CHANCE OF LIFR VSBYS IN BLOWING DUST AT KPMD AND KWJF THROUGH EARLY EVENING. KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS EXPECTED THROUGH SUN EVENING. STRONG AND GUSTY W TO NW WINDS WILL AFFECT THE AIRFIELD THROUGH EARLY THIS EVENING. KBUR...HI CONFIDENCE IN THE CURRENT TAF PACKAGE WITH VFR CONDITIONS EXPECTED THROUGH SUN. GUSTY W WINDS WILL AFFECT THE AIRFIELD THROUGH EARLY THIS EVENING WITH LOW LEVEL WIND SHEAR POSSIBLE AT TIMES. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD/30 AVIATION...SIRARD SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 12:57 PM PST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1257 PM PST SAT JAN 21 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1257 PM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT RAIN THIS MORNING WILL MAKE ALL DRIVING HAZARDOUS. STRONG WINDS WILL AFFECT TRAVELERS IN THE MOUNTAINS AS WELL AS THE ANTELOPE VALLEY THROUGH MID AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE IN THE COASTAL SECTIONS SOUTH OF POINT CONCEPTION. AN ELEVATED RIP CURRENT POTENTIAL ALONG WITH HIGH SURF WILL CREATE HAZARDS AT THE BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY HIGH SURF WILL CONTINUE TO PLAGUE THE BEACHES THROUGH SUNDAY. ANOTHER WET STORM WILL BRING DRIVING HAZARDS TO THE AREA MONDAY ALONG WITH MUCH LOWER SNOW LEVELS. OFFSHORE WINDS WILL AFFECT THE AREA ON TUESDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SWEET
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:01 PM PST | Winter Storm Watch | LOX | 8 hr | |
| Jan 22, 4:48 AM PST | Wind Advisory | LOX | Santa Barbara | 3 days |
| Jan 22, 4:48 AM PST | Winter Storm Warning | LOX | 37 hr | |
| Jan 22, 9:00 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 19 hr | |
| Jan 22, 2:23 PM PST | Gale Watch | LOX | 13 hr |
Nearby
High Surf Warnings in California, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.